Announcement

Collapse
No announcement yet.

Antibiotics and "The Runs"

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Antibiotics and "The Runs"

    Just wondering is it normal for antibiotics to give a baby the runs?

    Since EJ's been on penicillan (amoxil) for her cold/cough her poos are getting more and more liquid and she had 5 movemenrs in 2 days (been on them 3 days) which is not like her - she was previously about once/twice a week - im going to ring the docs tomorrow and ask him (the chemist said as long as wasnt diaorhea(sp) to keep taking them since needed) but wondered if others have found this with antibiotics?

  • #2
    I always thought that antibiotics bound you up.... seems unusual to me. Have you done a google on Amoxil? It might be a side effect...

    I hope EJ's feeling better soon.

    Comment


    • #3
      I have heard that they can give you the runs and if you breastfeeding and YOU are taking them, they can still give baby the runs.

      Just to be safe though, maybe give your pharmacist a call or your state health line if you have one.

      Comment


      • #4
        A probiotic would be good to restore intestinal flora as antibiotics will kill it off. I have heard that loose movements can be a side effect of ABs.

        Comment


        • #5
          Thanks for the replies

          Im going to give the MCH line a call cause she's now up to 3 in 2 hours and they arent small

          Thanks Boomtish, She's getting a lot better than she was on Monday but the cough is still pretty bad

          Comment


          • #6
            Well they said shes still within normal amounts of movements and that as they still have the "mustard" "birdseed" look that its not too badl - so to call doc in the morning and speak to him before I give her tomorrow mornings dose
            Last edited by Miaow; 22-02-2006, 19:31.

            Comment


            • #7
              Well that's good news then... keep us posted on what the doc says tomorrow.

              Comment


              • #8
                Well I spoke to the doctor who said to halve the dose cause of it - her coughs still pretty bad so Im hoping that will start to go away soon but she's playing lots and happy. Me and my BF have also go it as well so i know how she's feeling

                Comment


                • #9
                  my ds had repeated ear infections and each time the antibiotics gave him the terrible diarrohea. It also caused thrush on the bottom and within a few days hew bum would hurt so much it was more of a problem then the infections. This also happens to him every time he gets a tooth through.

                  Comment


                  • #10
                    RachWA shes also got a bit of a nappy rash also though at least the runs have stopped with the lower dosage and the nappy rash has eased off from what it was that night also....Still has the cough though - 8 days now:/

                    Comment

                    Working...
                    X